Alert archive / North Dakota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 89, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 27, 2009, 3:15 PM CDT for Rolette County, North Dakota. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2009, 3:15 PM CDT (20:15 UTC)
- Expired
- Jun 27, 2009, 4:05 PM CDT
- In force
- 50 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
County Rolette County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:40 PM CDT | HAIL 0.75 | 6 S Rolla, ND | ALSO 40 MPH ESTIMATED WIND GUST AND HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 1:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 272015
SVRBIS
NDC079-272115-
/O.NEW.KBIS.SV.W.0089.090627T2015Z-090627T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
315 PM CDT SAT JUN 27 2009
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 415 PM CDT
* AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES NORTH OF DUNSEITH...OR 20 MILES EAST OF
BOTTINEAU...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED ARE ST. JOHN...BELCOURT...ROLLA...ROLETTE AND
DUNSEITH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 4900 9952 4873 9952 4872 9948 4854 9950
4854 9957 4873 10019 4883 10019 4901 10009
4902 10000 4901 9954
TIME...MOT...LOC 2014Z 287DEG 26KT 4890 10000
$$
SCHECK2 follow-up statements
000
WWUS53 KBIS 272044
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
344 PM CDT SAT JUN 27 2009
NDC079-272115-
/O.CON.KBIS.SV.W.0089.000000T0000Z-090627T2115Z/
ROLETTE ND-
344 PM CDT SAT JUN 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EASTERN ROLETTE COUNTY...
AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF MYLO...OR 40 MILES EAST
OF BOTTINEAU...MOVING SOUTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
MYLO...ST. JOHN AND BELCOURT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BISMARCK.
&&
LAT...LON 4864 9987 4887 9988 4901 9977 4901 9954
4900 9952 4873 9952 4872 9948 4854 9950
4854 9957 4863 9987
TIME...MOT...LOC 2043Z 311DEG 42KT 4872 9956
$$
SCHECK000
WWUS53 KBIS 272105
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
405 PM CDT SAT JUN 27 2009
NDC079-272115-
/O.CAN.KBIS.SV.W.0089.000000T0000Z-090627T2115Z/
ROLETTE ND-
405 PM CDT SAT JUN 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROLETTE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.
LAT...LON 4864 9987 4887 9988 4901 9977 4901 9954
4900 9952 4873 9952 4872 9948 4854 9950
4854 9957 4863 9987
TIME...MOT...LOC 2105Z 311DEG 42KT 4855 9926
$$
SCHECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:00 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 27, 2:00 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 200 PM CDT SAT JUN 27 2009 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT AFTER THE CURRENT UPPER LEVEL COLD POOL AND ASSOCIATED SEVERE CONVECTION DEPARTS THE REGION OVERNIGHT...UPPER LEVEL RIDGING WILL BRING SOME DRY FINE WEATHER. THE FIRST CHANCE FOR A RETURN OF CONVECTION WILL BE IN THE WEST TUESDAY AFTERNOON AND NIGHT AS THE RIDGE FLATTENS TO OUR WEST...ALLOWING SHORT WAVES ACCESS TO OUR FORECAST AREA. TEMPERATURES LOOK TO BE NEAR NORMAL WITH THIS FAIRLY FLAT PATTERN. .LONG TERM...WEDNESDAY THROUGH SATURDAY... BROAD RIDGING OVER THE CWA WITH RIDGE RIDERS MOVING THROUGH FROM TIME TO TIME INITIATING CONVECTION. SLIGHT CHANCE OF THUNDERSTORMS EACH DAY. THE ECMWF WOULD SUGGEST A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY NIGHT...WITH THE LATEST GFS DRIER WITH THIS SYSTEM. GIVEN THE UNCERTAINTY AND HOW FAR OUT IN THE EXTENDED IT IS...HAVE MAINTAINED A SLIGHT CHANCE OF THUNDERSTORMS IN THE GRIDS. && .AVIATION...GUSTY NORTHWEST WINDS RANGING BETWEEN 20 AND 35 MPH AND VFR CONDITIONS THROUGH 03Z...HOWEVER SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AERODROMES WITH LOW VFR BORDERING ON MVFR AT TIMES IN ANY HEAVY SHOWER AND THUNDERSTORM. THREAT OF SHOWERS AND THUNDERSTORMS WILL END AROUND SUNSET THEN EXPECT SKIES TO CLEAR AFTER 06Z WITH LIGHT NORTHWEST TO WESTERLY WINDS. MOSTLY CLEAR SKIES/VFR CONDITIONS FOR SUNDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/KS
Hazardous weather outlook, Jun 27, 4:13 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT SAT JUN 27 2009 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-280915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 413 AM CDT SAT JUN 27 2009 /313 AM MDT SAT JUN 27 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH AND WEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND EARLY TONIGHT ACROSS THE FORECAST AREA. COOL ADVECTION ALOFT AND AFTERNOON HEATING AT THE SURFACE WILL HELP CAUSE INSTABILITY PUSHING THE CAPE TO NEAR 1500 J/KG IN SOME AREAS. SHEAR IS WEAK...BUT THERE IS STILL POTENTIAL FOR HAIL UP TO 1 INCH IF THUNDERSTORMS DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 27, 2:11 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
211 PM CDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 25 W SELFRIDGE 46.04N 101.45W
06/27/2009 E0.88 INCH SIOUX ND TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL...HEAVY RAIN AND STRONG WINDS.
&&
SWICHESpecial weather statement, Jun 27, 2:28 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 228 PM CDT SAT JUN 27 2009 NDZ003-004-011-012-272030- BOTTINEAU-MCHENRY-RENVILLE-WARD- 228 PM CDT SAT JUN 27 2009 ...SPECIAL WEATHER STATEMENT... AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER NORTHWESTERN MCHENRY COUNTY...MOVING SOUTHEAST AT 35 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE BANTRY...TOWNER...AND BERWICK. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SCHECK
Special weather statement, Jun 27, 2:29 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 229 PM CDT SAT JUN 27 2009 NDZ031>035-040>046-272030- ADAMS-BILLINGS-BOWMAN-BURLEIGH-EMMONS-GOLDEN VALLEY-GRANT-HETTINGER-MORTON-SIOUX-SLOPE-STARK- 129 PM MDT SAT JUN 27 2009 ...SPECIAL WEATHER STATEMENT... AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING LINE OF THUNDERSTORMS STRETCHING FROM NEAR AMIDON IN SLOPE COUNTY...EAST TO ABOUT 30 MILES SOUTH OF BISMARCK...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOLEN... HUFF... SELFRIDGE... FORT RICE... CANNON BALL... PRAIRIE KNIGHTS RESORT... FORT YATES... MOFFIT... HAZELTON... TEMVIK... LINTON... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:12 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 63 min |
| Jun 26, 7:17 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 58 min |
| Jun 26, 7:22 PM CDT | Tornado Warning | BIS | Morton | 23 min |
| Jun 26, 7:29 PM CDT | Tornado Warning | BIS | McLean, Sheridan | 46 min |
| Jun 26, 7:37 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 38 min |
| Jun 26, 7:43 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Grant, Morton | 62 min |
| Jun 26, 7:55 PM CDT | Tornado Warning | BIS | Burleigh, Morton | 35 min |
| Jun 26, 8:08 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Grant, Kidder, McHenry, McLean and 8 more | 52 min |
| Jun 26, 8:33 PM CDT | Areal Flood Advisory | BIS | Ward | 3 hr |
| Jun 26, 8:33 PM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 3 hr |
| Jun 26, 8:46 PM CDT | Flash Flood Warning | BIS | Burleigh | 3 hr |
| Jun 26, 8:49 PM CDT | Flash Flood Warning | BIS | Ward | 3 hr |
| Jun 26, 9:13 PM CDT | Flash Flood Warning | BIS | Burleigh, Kidder, Morton, Sheridan, Wells | 3 hr |
| Jun 26, 11:52 PM CDT | Areal Flood Advisory | BIS | Burleigh, Kidder, Morton, Sheridan, Wells | 6 hr |
| Jun 27, 12:00 AM CDT | Areal Flood Advisory | BIS | Ward | 6 hr |
| Jun 27, 2:54 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 36 min |
| Jun 27, 2:58 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Sioux | 43 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.